Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 5, NWS El Paso, TX

March 6, 2009

NWS El Paso, TX issued this wind advisory at Mar 6, 2009, 3:13 AM MST. It took effect at Mar 6, 2009, 12:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2009, 3:13 AM MST (10:13 UTC)
In effect from
Mar 6, 2009, 12:00 PM MST
Expired
Mar 6, 2009, 6:00 PM MST
In force
6 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 061013
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
313 AM MST FRI MAR 6 2009

...STRONG WINDS ACROSS SOUTHERN NEW MEXICO TODAY...

.AN UPPER LEVEL TROUGH WILL MOVE INTO ARIZONA TODAY WHILE A
SURFACE LOW DEVELOPS OVER THE SOUTHERN HIGH PLAINS. AS A RESULT
WINDS WILL INCREASE ACROSS SOUTHERN NEW MEXICO WITH WEST TO
SOUTHWEST WINDS HAVING SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS
TO 40 MPH BY THE AFTERNOON. BLOWING DUST WILL REDUCE VISIBILITIES
OVER A FEW DESERT LOCATIONS.

NMZ022-023-025-062300-
/O.NEW.KEPZ.WI.Y.0005.090306T1900Z-090307T0100Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
MESCALERO...CLOUDCROFT...TIMBERON
313 AM MST FRI MAR 6 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM MST THIS EVENING. 

AN UPPER LEVEL TROUGH WILL MOVE INTO ARIZONA TODAY WHILE A
SURFACE LOW DEVELOPS OVER THE SOUTHERN HIGH PLAINS. AS A RESULT
WINDS WILL INCREASE ACROSS SOUTHERN NEW MEXICO WITH WEST TO
SOUTHWEST WINDS HAVING SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS
TO 40 MPH BY THE AFTERNOON. BLOWING DUST WILL REDUCE VISIBILITIES
OVER A FEW DESERT LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
1 follow-up statement
000 
WWUS74 KEPZ 062046
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
146 PM MST FRI MAR 6 2009

...STRONG WINDS ACROSS SOUTHERN NEW MEXICO TODAY...

.A PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEW
MEXICO ON SATURDAY AS A SURFACE LOW DEEPENS IN THE TEXAS
PANHANDLE. THIS WILL RESULT IN STRONG GUSTY WINDS IN SOUTHERN NEW
MEXICO WITH WEST TO SOUTHWEST WINDS AT 35 MPH WITH GUSTS TO MORE
THAN 45 MPH BY THE AFTERNOON. BLOWING DUST WILL REDUCE
VISIBILITIES IN THE DESERT LOCATIONS.

NMZ022-023-025-071215-
/O.NEW.KEPZ.WI.Y.0006.090307T1900Z-090308T0300Z/
/O.CON.KEPZ.WI.Y.0005.000000T0000Z-090307T0100Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
MESCALERO...CLOUDCROFT...TIMBERON
146 PM MST FRI MAR 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST
SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

AN UPPER LEVEL LOW PRESSURE SYSTEM ALONG WITH A DEEPENING SURFACE
LOW WILL RESULT IN INCREASING WINDS ACROSS SOUTHERN NEW MEXICO. WEST
TO SOUTHWEST WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO MORE THAN 45
MPH BY THE AFTERNOON. BLOWING DUST WILL REDUCE VISIBILITIES TO
LESS THAN A MILE IN SOME DESERT LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ024-030>032-TXZ055-056-071215-
/O.NEW.KEPZ.WI.Y.0006.090307T1900Z-090308T0300Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...LORDSBURG...DEMING...
LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
146 PM MST FRI MAR 6 2009

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST
SATURDAY. 

AN UPPER LEVEL LOW PRESSURE SYSTEM ALONG WITH A DEEPENING SURFACE
LOW WILL RESULT IN INCREASING WINDS ACROSS SOUTHERN NEW MEXICO. WEST
TO SOUTHWEST WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO MORE THAN 45
MPH BY THE AFTERNOON. BLOWING DUST WILL REDUCE VISIBILITIES TO
LESS THAN A MILE IN MANY DESERT LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
FAUSETT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 6, 2:47 AM MST, 26 minutes earlier.

Area forecast discussion, Mar 6, 2:47 AM MST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
247 AM MST FRI MAR 6 2009

.SYNOPSIS...
A LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS THE
SOUTHWESTERN UNITED STATES TODAY AND SATURDAY BRINGING WINDY
CONDITIONS THE NEXT TWO DAYS ALONG WITH COOLER TEMPERATURES
TOMORROW. WESTERLY WINDS WILL CAUSE CONTINUED DRY WEATHER AND
SEASONABLY MILD TEMPERATURES FOR MOST OF NEXT WEEK.

&&

.DISCUSSION...
UPPER TROUGH WITH AN ATTENDANT PACIFIC COLD FRONT ARE MOVING INTO
SOUTHERN CALIFORNIA AND GREAT BASIN EARLY THIS MORNING WITH SYSTEM
ADVANCING INTO ARIZONA LATER TODAY. LEE CYCLONE WILL CONCURRENTLY
DEVELOP OVER SOUTHEASTERN COLORADO WITH LOW AND MID LEVEL
GRADIENTS STRENGTHENING AND SOUTHWEST WINDS TRANSPORTING MORE
WARM AIR INTO THE CWA. BACKING FLOW IS ALSO ADVECTING RATHER
ABUNDANT HIGH LEVEL PACIFIC MOISTURE INTO THE SOUTHWESTERN U.S.
INDICATING EXTENSIVE CLOUD COVER TODAY. HOWEVER AIR MASS WILL
REMAIN DRY BELOW 600 MB WITH ELEVATED MIXING HEIGHTS. AS A RESULT
EXPECT WARM AND WINDY CONDITIONS TODAY FURTHER CONTRIBUTING TO AN
EVOLVING DROUGHT SITUATION.

TROUGH AND FRONT WILL ACCELERATE EASTWARD ACROSS NEW MEXICO AND
WESTERN TEXAS LATE TONIGHT AND SATURDAY AS LEE CYCLONE AND
TRAILING SURFACE TROUGH INTENSIFY. WINDS WILL FURTHER INCREASE ON
SATURDAY WITH SPEEDS NEAR ADVISORY CRITERIA DESPITE LOW LEVEL COOL
AIR ADVECTION. STRONG DYNAMICS VIA DIFFERENTIAL PVA ALONG WITH
ABUNDANT MID LEVEL MOISTURE MAY BRING ISOLATED LIGHT RAINS TO
SOUTHWESTERN NEW MEXICO TONIGHT...ESPECIALLY OVER THE GILAS...BUT
LACK OF MOISTURE BELOW 600 MB INDICATE DRY WEATHER ELSEWHERE.

PROGRESSIVE PATTERN WILL PERSIST INTO NEXT WEEK AS ANOTHER DEEP
TROUGH MOVES INTO THE WESTERN U.S. SUNDAY THROUGH TUESDAY WHILE LEE
CYCLOGENESIS AGAIN OCCURS OVER SOUTHEASTERN COLORADO. TROUGH WILL
HAVE A MORE NORTHERLY TRACK RESULTING IN OCCASIONALLY BREEZY TO
WINDY WEST TO SOUTHWEST WINDS AND DRY WEATHER ACROSS CWA NEXT
WEEK.

&&

.AVIATION...
A LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS THE
SOUTHWESTERN UNITED STATES TODAY AND SATURDAY BRINGING WINDY
CONDITIONS AND VERY ISOLATED LIGHT RAIN SHOWERS THE NEXT TWO DAYS.
VFR CONDITIONS WILL PREVAIL BUT WITH WIDESPREAD CEILINGS ABOVE
10,000 FEET AGL. MODERATE OR GREATER TURBULENCE BELOW 6000 FEET
AGL...ESPECIALLY ALONG EASTERN SLOPES.

&&

.FIRE WEATHER...
RATHER DEEP UPPER TROUGH WITH AN ASSOCIATED COLD FRONT WILL MOVE
ACROSS ARIZONA TODAY BEFORE ADVANCING THROUGH NEW MEXICO AND
WESTERN TEXAS ON SATURDAY. A SURFACE LOW WILL MEANWHILE DEEPEN
OVER SOUTHEASTERN COLORADO. THIS WEATHER PATTERN WILL GENERATE
STRONG WEST TO SOUTHWEST WINDS TODAY AND SATURDAY WITH VENTILATION
REMAINING GOOD TO EXCELLENT. THE WINDS WILL ALSO TRANSPORT WARM
DRY AIR INTO THE REGION TODAY SUSTAINING VERY HIGH FIRE DANGERS AND
CAUSING RED FLAG CONDITIONS. COOLER TEMPERATURES ARE FORECASTED ON
SATURDAY BUT INFLOW OF DRY AIR COMBINED WITH STRONG WINDS SUGGEST
A RED FLAG SITUATION AGAIN TOMORROW AFTERNOON. OCCASIONALLY BREEZY
WEST WINDS WILL OCCUR FOR MOST OF NEXT WEEK RESULTING IN
SEASONABLY WARM TEMPERATURES WITH LOW HUMIDITIES AND NO THREAT OF
RAINFALL. THUS EXPECT FIRE DANGER WILL REMAIN HIGH OR GREATER.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 81  55  73  46  72 /   0   0   0   0   0
SIERRA BLANCA TX        82  52  73  47  72 /   0   0   0   0   0
LAS CRUCES              79  50  72  44  70 /   0   0   0   0   0
ALAMOGORDO              79  47  67  42  68 /   0   0   0   0   0
CLOUDCROFT              65  32  44  28  46 /   0  10   0   0   0
TRUTH OR CONSEQUENCES   77  45  68  39  66 /   0  10  10   0   0
SILVER CITY             70  37  61  31  58 /   0  10  10   0   0
DEMING                  78  46  71  39  68 /   0  10   0   0   0
LORDSBURG               76  45  70  37  67 /   0  10   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 7 PM MST THIS EVENING FOR
     NMZ111-112.

TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM MST THIS EVENING FOR
     TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, Mar 5, 6:10 AM MST, 21 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
610 AM MST THU MAR 5 2009

NMZ022>025-030>032-TXZ055-056-061300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
610 AM MST THU MAR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STRENGTHENING WINDS
ALOFT AHEAD OF A WEST COAST TROUGH AND A DEEPENING SURFACE TROUGH TO
THE EAST WILL ALLOW FOR STRONGER WINDS TO DEVELOP AGAIN THIS
AFTERNOON. NEAR RECORD TO RECORD WARM TEMPERATURES EXPECTED AGAIN
TODAY. A VERY DRY AIRMASS WILL ALLOW FOR CRITICAL FIRE WEATHER
CONDITIONS TO DEVELOP LATE THIS AFTERNOON THROUGH THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CONTINUED BREEZY TO
WINDY CONDITIONS FRIDAY AND SATURDAY AS A LARGE WEST COAST TROUGH
APPROACHES AND SWING ACROSS THE REGION. INCREASING HIGH CLOUDS BUT
LOW LEVELS WILL REMAIN DRY WITH THIS SYSTEM. THUS NO RAIN OR SNOW
EXPECTED. CONTINUED WARM ON FRIDAY. THE GREATEST IMPACT WILL BE
STRONGER WINDS ON SATURDAY AS A STRONG PACIFIC COLD FRONT PUSHES IN
FROM THE WEST IN CONJUNCTION WITH A DEEP SURFACE LOW TO OUR EAST. A
WIND ADVISORY LOOKS POSSIBLE AT THIS TIME FOR SATURDAY AFTERNOON.
BEYOND SATURDAY EXPECT COOLER TEMPERATURES AND CONTINUED BREEZY
CONDITIONS. ANOTHER UPPER TROUGH WILL SWING THROUGH LATE MONDAY TO
GENERATE ANOTHER DRY AND WINDY DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 6:48 PM MSTRed Flag WarningEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more24 hr
Mar 6, 11:22 AM MSTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more8 hr
Mar 6, 1:46 PM MSTWind AdvisoryEPZ30 hr

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.